MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC4646C95TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Valiant captivia stent grafts were implanted during the endovascular treatment of a ruptured thoracoabdominal aortic aneurysm.About 7 years later, follow ct identified growth (3mm in 6 months) at the distal endo of the stent graft in the distal descending thoracic aorta.Intervention was completed.During the procedure the valiant navion graft 46x46x95, sn (b)(4) was advanced and deployed in the thoracic aorta with good overlap with the previously placed endograft.Due to the tortuosity of the aorta, as the graft molded to the aorta, the distal end did move more proximally along the aorta than anticipated, thus an additional navion 46x46x95, was deployed with adequate overlap with the first placed graft.Again, due to tortuosity, the graft did end more proximal to the celiac artery than was desired and the lateral aspect of the distal most part of the graft does not have completely wall apposition.However, seal was obtained for the area above where the dilation was present and there were not endoleaks observed.A ct was was performed last year , where an continued growth and aortic enlargement was observed.A second procedure was performed to treat the event however when attempting to access due to significant calcium and distal aortic plaque significant difficulties were encountered when trying to pass dilators and a decision was made not to proceed as this would lead to open surgery.Per the physician the cause of the enlargement is due to disease progression and there is no complaint against the valiant captivia grafts implanted originally.The cause of the inaccurate delivery was due to patient anatomy.No additional clinical sequalae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v nmc4646c95tu, serial/lot #: (b)(4), ubd: 27-mar-2021, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15409033
Report Number9612164-2022-03376
Device Sequence Number14926418
Product Code MIH
UDI-Device Identifier00763000101176
UDI-Public00763000101176
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberVNMC4646C95TU
Device Catalogue NumberVNMC4646C95TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Initial Report FDA Received Date09/13/2022
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight66 KG